MAUDE Adverse Event Report: MERZ NORTH AMERICA, INC. ULTHERA SYSTEM; FOCUSED ULTRASOUND FOR TISSUE HEAT OR MECHANICAL CELLULAR DISRUPTION

MERZ NORTH AMERICA, INC. ULTHERA SYSTEM; FOCUSED ULTRASOUND FOR TISSUE HEAT OR MECHANICAL CELLULAR DISRUPTION
Model Number UC-1 DS 2.0 ¿ CONTROL UNIT US
Medical Device Problem Codes Smoking (1585); Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The ulthera control unit was returned to merz for evaluation.A preliminary investigation was performed by a merz biomedical electrical engineer.During this evaluation, a blown electronic component (zero-ohm resistor) on the power supply module and debris likely related to that component were identified.The failure of this component may have led to the reported instances of smoke.No evidence of burning, charring, or arcing were observed around or inside the green button.The reported allegation of sparks could not be confirmed.The audible noise reported by the customer was found to be the noise of the fan.The fan operation is unaffected by the failure of the power supply, and this noise was observed to be at the same level as normal operation.The reported system power on issue was confirmed.The cause of the failure was observed to be a failed power supply.This control unit was then sent to a merz service center for service.During service, the reported issues of sparks, smoke, and audible noise were not confirmed.System power on issue was confirmed.The power supply was replaced to resolve the issue.No additional issues were identified, and this device passed all functional testing.A review of the device history record (dhr) for uc-1 ds 2.0 control unit serial number: (b)(6) revealed no rework, non-conformances, or deviations were associated with the manufacture of this device.All testing passed prior to distribution.A review of the service history record revealed this device has not been serviced since distribution.Mna-capa-0040 is ongoing to consider the need for root cause investigation, corrective, and preventive action related to power supply issues.Furthermore, this complaint is not subject to any current field corrective action (fca).Ulthera will monitor complaint data according to current statistical trend analysis procedures.Any statistically valid signals or trends will be escalated to mrb review for capa consideration.Based on the information available, the reported system power on issue was confirmed as the zero-ohm resistor within the power supply failed.The allegations of visible sparks could not be confirmed.Evaluation did not confirm any evidence of smoke or sparks occurring outside of the device power supply or faraday cage, indicating all controls functioned as intended.It is not believed this device posed a risk of fire or harm to the user; however, this report was submitted out of an abundance of caution.No additional information is available at this time.If additional information is received, a supplemental medwatch will be submitted.
 
Event or Problem Description
On (b)(6) 2025, a spontaneous report was received from a sales representative alleging a control unit stopped mid-operation with sparks coming from it.According to the treatment provider, the sparks came from the green button (a tiny bit of them), then the smoke came out around the green button.He tried to restart the control unit and heard a sound (unable to describe), no light, and the system would not start.No patient impact was associated with this event.No additional information is available at this time.

Brand Name
ULTHERA SYSTEM
Common Device Name
FOCUSED ULTRASOUND FOR TISSUE HEAT OR MECHANICAL CELLULAR DISRUPTION
Manufacturer (Section D)
MERZ NORTH AMERICA, INC.
13900 w. grandview parkway
sturtevant WI 53177
Manufacturer (Section G)
MERZ NORTH AMERICA, INC.
13900 w. grandview parkway
sturtevant WI 53177
Manufacturer Contact
ashley ransom
13900 w. grandview parkway
sturtevant, WI 53177
2628351911
MDR Report Key22994793
Report Number3006560326-2025-00005
Device Sequence Number13128838
Product Code OHV
UDI-Device Identifier00840763101145
UDI-Public(01)00840763101145(11)240912
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K233996
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial
Report Date (Section B) 09/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUC-1 DS 2.0 ¿ CONTROL UNIT US
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2025
Distributor Facility Aware Date08/12/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2025
Initial Report FDA Received Date09/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/12/2024
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown